Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking cipro for a UTI. Having pain, loss of appetite and pain in mouth. Looking for alternate medicine

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Thank you !!! I am taking Cipro for a UTI which the doctor prescribed for me a week ago.
Since then I have not felt that it as helped me. I still have some pain and I have a loss of appetite, and a bad taste in my mouth. Is there some other drug that could be subtituted which would not have such bad side effects ?
Posted Wed, 27 Mar 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 17 minutes later

Thanks for posting on XXXXXXX
If you have taken cipro for 1 week and you still experience any symptom related to the UTI (that you had before starting the cipro), it means it is either the microbes that caused the UTI are resistant to the cipro or that the cause for your symptom was not UTI (probably there is an associated condition probably of the GIT if pain is abdominal).
There are numerous drugs/antibiotics that can substitute cipro such as augmentin, erythromycin etc but it will be wise for you to XXXXXXX your doctor and let him reevaluate you to see if another cause is not involved and if still thinks that UTI is the cause, then another antibiotics might be given probably after a urine culture has been done.

Hope this helps and wish you the best
God bless
Dr. Bernard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor